Alert archive / Oklahoma / Special Weather Statements in 2022
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 30, 2022, 2:21 AM CDT for Mayes County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 2:21 AM CDT (07:21 UTC)
- Expired
- Mar 30, 2022, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Mayes County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WWUS84 KTSA 300721
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Wed Mar 30 2022
OKZ062-300745-
Mayes OK-
221 AM CDT Wed Mar 30 2022
...A strong thunderstorm will impact portions of Mayes County through
245 AM CDT...
At 221 AM CDT, Doppler radar indicated a strong thunderstorm over
Chouteau, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Langley...
Spavinaw... Disney...
Hoot Owl... Rose...
Spavinaw State Park... Sportsmen Acres Community...
Strang... Mazie...
Snowdale State Park... Disney Little Blue State Park...
Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3616 9501 3616 9512 3608 9512 3607 9544
3629 9543 3650 9501
TIME...MOT...LOC 0721Z 238DEG 41KT 3618 9536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:26 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 30, 12:26 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1226 AM CDT Wed Mar 30 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 916 PM CDT Tue Mar 29 2022 Currently keeping a watchful eye on the strong/severe convection stretching from south central KS into northern OK (which is coincident with the main axis of surface-based instability). Instability drops off considerably to the east of this activity, so there is some question of storm strength over the next few hours as the convection nears portions of northeast OK. Of more concern may be the activity currently across parts of southwest OK into TX. HRRR has remained consistent in showing a modest increase in instability later tonight (generally after 07-08Z) across southeast OK into western/northwestern AR as low/mid 60s surface dewpoints surge north. Thus, expect this convection to continue to organize as it tracks east, with a band of storms eventually sweeping through the area later tonight into early Wednesday morning. Low-level helicity values will be maximized later tonight from southeast OK into western AR, likely increasing the QLCS tornado/damaging wind threat at least for a few hours. Have made ongoing tweaks to PoPs based on current radar trends. && .LONG TERM... (Tomorrow through Tuesday) Issued at 151 PM CDT Tue Mar 29 2022 Tonight's strong to severe thunderstorms may linger into the daylight hours tomorrow morning, but they are expected to transition east of the area by mid to late morning. With the cold front still to our west tomorrow morning, another round of showers and thunderstorms may develop and sweep through the region during the day, although severe weather is not expected. Expect strong and gusty northwesterly winds to move in behind the front, in addition to falling temperatures. Current forecast wind gusts are right at Wind Advisory criteria for portions of eastern Oklahoma and northwest Arkansas but will let later shifts have another look at it, especially given the multiple watch/warning/advisory products we currently have out today. Temperatures behind the front for Wednesday night through Thursday night will be chillier than what we've seen the last few days. Things will warm up some for Friday, in advance of an upper level system that will move through late Friday and Friday night. Expect some showers and thunderstorms through early Saturday, with little to no severe weather threat. Much of the upcoming weekend should be fairly quiet, with temperatures just above normal and dry conditions. Another storm system early next week will bring more shower and thunderstorm chances, including some severe weather potential. && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Wed Mar 30 2022 Line of thunderstorms with embedded strong/severe cells will continue to progress east for the next several hours, most likely timing remains 06-09z for eastern OK and 09-12z for western AR. MVFR ceilings/vsbys likely with in line of storms with local wind gusts in the 40-50 knot range possible along leading edge. Sfc winds remain gusty out of the south ahead of the line, and will decrease through the morning before a cold front bring gusty NW winds and MVFR ceilings Wednesday morning. Improving conditions with diminishing winds after 00z Thu. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 35 59 37 / 50 0 0 0 FSM 69 38 59 36 / 90 0 0 0 MLC 69 38 60 37 / 40 0 0 0 BVO 60 33 57 34 / 70 0 0 0 FYV 66 32 55 32 / 90 0 0 0 BYV 66 36 52 35 / 100 0 0 0 MKO 67 35 56 35 / 60 0 0 0 MIO 63 33 52 33 / 80 0 0 0 F10 65 36 58 36 / 40 0 0 0 HHW 74 40 62 38 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....22 AVIATION...14
Hazardous weather outlook, Mar 29, 4:50 PM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Tue Mar 29 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Tue Mar 29 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeastern Oklahoma. ONSET...Ongoing. DISCUSSION... Unseasonably warm and windy conditions will persist the remainder of the afternoon ahead of strong upper level storm system. Southerly winds gusting in the 35 to 45 mph will increase the risk of aggressively spreading grassland fires. Thunderstorm chances will increase across across portions of northeast Oklahoma late this evening as the storm system approaches. A line of strong storms will likely develop, spreading east across the remainder of eastern Oklahoma and northwest Arkansas overnight through early Wednesday morning. The line of storms will be capable of locally damaging winds and quickly developing tornadoes through the late night hours. Initial storms should move into portions of northeast Oklahoma northwest of Tulsa between 10 pm and midnight, with a line of storms eventually spreading across the remainder of eastern Oklahoma and northwest Arkansas after 3 to 4 am. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorms are likely to be ongoing Wednesday morning across portions of western Arkansas, but will shift east of the region by mid morning. Additional scattered storms may develop Wednesday afternoon and may produce brief instances of small hail. The next chance of storms arrives late Friday but severe weather appears unlikely at this time. A stronger storm system will begin to impact the region by Monday with another round of strong thunderstorms, including the potential for more widespread heavy rainfall. Severe weather chances will also begin to increase into early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 29, 11:22 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1122 PM CDT Tue Mar 29 2022
OKZ054-300445-
Osage OK-
1122 PM CDT Tue Mar 29 2022
...Strong thunderstorms will impact portions of northeastern Osage
County through 1145 PM CDT...
At 1121 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southeast of Cedar Vale to 4 miles south
of Foraker. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Elgin... Bigheart...
Pearsonia... Hulah...
Sunset Lake... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9600 3689 9600 3681 9604 3672 9663
3700 9649
TIME...MOT...LOC 0421Z 253DEG 39KT 3700 9644 3681 9654
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 29, 11:49 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1149 PM CDT Tue Mar 29 2022
OKZ065-300530-
Okfuskee OK-
1149 PM CDT Tue Mar 29 2022
...Strong thunderstorms will impact portions of western Okfuskee
County through 1230 AM CDT...
At 1149 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles east of Johnson to 2 miles south of
Little to 3 miles southwest of Seminole. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3558 9637 3542 9627 3529 9630 3529 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3540 9653 3539 9655 3541 9658
3540 9662 3551 9663
TIME...MOT...LOC 0449Z 251DEG 27KT 3540 9674 3531 9668 3519 9671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 12:36 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 AM CDT Wed Mar 30 2022
OKZ060-064>066-071-300615-
Tulsa OK-Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
1236 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of south central Creek,
northwestern McIntosh, Okmulgee, southeastern Tulsa and eastern
Okfuskee Counties through 115 AM CDT...
At 1236 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Okfuskee to 4 miles northwest of Pharoah to
4 miles northeast of Wetumka. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Okmulgee...
Bixby... Okfuskee...
Henryetta... Morris...
Beggs... Weleetka...
Dewar... Schulter...
Grayson... Hoffman...
Clearview... Stidham...
Preston... Pharoah...
Bald Hill... Okmulgee State Park...
Liberty... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 224 and
256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3564 9634 3602 9576 3590 9576 3590 9582
3586 9582 3585 9577 3573 9577 3572 9571
3555 9571 3555 9563 3531 9571 3528 9598
3529 9628 3543 9623
TIME...MOT...LOC 0536Z 238DEG 45KT 3561 9624 3548 9617 3530 9620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:04 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 AM CDT Wed Mar 30 2022
OKZ068-070-072-300730-
Muskogee OK-Sequoyah OK-Cherokee OK-
204 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of northwestern
Sequoyah, southern Cherokee and eastern Muskogee Counties through 230
AM CDT...
At 204 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Fort Gibson to 3 miles south of Greenleaf
State Park to 3 miles north of Porum. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muskogee... Sallisaw...
Fort Gibson... Warner...
Vian... Gore...
Webbers Falls... Marble City...
Braggs... Greenleaf State Park...
Pumpkin Center... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Lake Tenkiller State Park... Box...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 274 and
302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3558 9480 3539 9489 3540 9490 3539 9493
3541 9495 3541 9501 3543 9502 3545 9502
3546 9505 3545 9507 3541 9508 3538 9512
3536 9535 3548 9535 3557 9531 3579 9535
3588 9481
TIME...MOT...LOC 0704Z 266DEG 36KT 3577 9524 3558 9519 3540 9528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Wed Mar 30 2022
OKZ062-300745-
Mayes OK-
221 AM CDT Wed Mar 30 2022
...A strong thunderstorm will impact portions of Mayes County through
245 AM CDT...
At 221 AM CDT, Doppler radar indicated a strong thunderstorm over
Chouteau, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Langley...
Spavinaw... Disney...
Hoot Owl... Rose...
Spavinaw State Park... Sportsmen Acres Community...
Strang... Mazie...
Snowdale State Park... Disney Little Blue State Park...
Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3616 9501 3616 9512 3608 9512 3607 9544
3629 9543 3650 9501
TIME...MOT...LOC 0721Z 238DEG 41KT 3618 9536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Mar 29, 11:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Mar 29, 11:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Mar 30, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee | 39 min |
| Mar 30, 12:36 AM CDT | Special Weather Statement | TSA | Okmulgee | 39 min |
| Mar 30, 2:04 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Mar 30, 2:36 AM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Mar 30, 2:48 AM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Mar 30, 3:03 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 27 min |
| Mar 30, 3:51 AM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Mar 30, 3:57 AM CDT | Special Weather Statement | TSA | Atoka | 33 min |
| Mar 30, 4:15 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Mar 30, 4:44 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pushmataha | 46 min |
| Mar 30, 4:53 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 37 min |
| Mar 30, 5:14 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Mar 30, 5:20 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 40 min |
| Mar 30, 5:30 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Mar 30, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 49 min |
| Mar 30, 5:56 AM CDT | Tornado Warning | TSA | LeFlore | 34 min |
| Mar 30, 6:27 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 33 min |
| Mar 30, 6:46 AM CDT | Tornado Warning | TSA | LeFlore | 29 min |
| Mar 30, 2:02 PM CDT | River Flood Advisory | TSA | Cherokee | 41 hr |
| Mar 30, 3:45 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Mar 30, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 57 min |
| Mar 30, 4:11 AM CDT | Tornado Warning | TSA | Benton, Carroll, Madison, Washington | 49 min |
| Mar 30, 5:07 AM CDT | Special Weather Statement | TSA | Carroll | 23 min |
| Mar 30, 7:05 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 40 min |
Nearby
Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.